manuscripta mathematica

, Volume 64, Issue 2, pp 127–133 | Cite as

Isometric embeddings of spherical spaceforms with cyclic fundamental groups

  • Franz J. Pedit


We construct a sequence of isometric embeddings of spherical spaceforms with cylcic fundamental groups. The standard sphere and Veronese embedding are the first two elements in this sequence. The embeddings are orbits under the unitary group and consequently the lengths of geometric quantities (like the 2nd fundamental form or the mean curvature vector) are constant.


Number Theory Algebraic Geometry Fundamental Group Topological Group Fundamental Form 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    BERGER, E., BRYANT, R., GRIFFITHS, Ph.The Gauss equation and rigidity of isometric embeddings. Duke Math. J.50, No. 3,804–892 (1983)Google Scholar
  2. [2]
    BLANUSA, D.Embeddings of some 3-dimensional euclidan spatial forms in spaces of constant curvature. Akad. Znan. Umjet.331, 237–262 (1965)Google Scholar
  3. [3]
    HENKE, W.Isometrische Immersion des H n in R 4n−3. Manuscr. Math.34,265–278 (1981)Google Scholar
  4. [4]
    -.Isometrische Einbettung des n-dimensionalen hyperbolischen Raumes. Tagungsbericht 42, Oberwolfach (1985)Google Scholar
  5. [5]
    NASH, J.The embedding problem for riemannian manifolds. Ann. of Math.63,20–63 (1956)Google Scholar
  6. [6]
    PEDIT, F.J.Affine embeddings of flat compact manifolds I. Ann. Global Anal. Geom.5, No. 3, 199–215 (1987)Google Scholar
  7. [7]
    -. Affine embeddings of flat compact manifolds II. In preparationGoogle Scholar
  8. [8]
    STEINER, S.Über die riemannische Einbettungsgeometrie der Veronese Mannigfaltigkeiten. Manuscr. Math.20, 277–300 (1977)Google Scholar
  9. [9]
    STEINER, S., TEUFEL, E., VILMS, J.On the Gauss equation of an isometric immersion. Duke Math. J.51, No. 2,421–430Google Scholar
  10. [10]
    WOLF, J.A.Spaces of constant curvature. Publish or Perish, Inc. Boston. 1974Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Franz J. Pedit
    • 1
  1. 1.Department of MathematicsEmory UniversityAtlantaUSA

Personalised recommendations